Alert archive / New Jersey / Small Craft Advisories in 2009
Small Craft Advisory 61, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Jul 28, 2009, 3:46 PM EDT. It took effect at Jul 29, 2009, 6:00 PM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2009, 3:46 PM EDT (19:46 UTC)
- In effect from
- Jul 29, 2009, 6:00 PM EDT
- Expired
- Jul 30, 2009, 10:34 AM EDT
- In force
- 17 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
496 WHUS71 KPHI 281946 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 346 PM EDT TUE JUL 28 2009 ...GUSTY WINDS AND ENHANCED SEAS WILL COMMENCE LATE WEDNESDAY OR BY WEDNESDAY EVENING... .AN INCREASED PRESSURE DIFFERENCE WILL RESULT LATER WEDNESDAY AND WEDNESDAY NIGHT AD A COLD FRONT APPROACHES FROM THE WEST. ROUGH SEAS AND RESIDUAL WIND GUSTS WILL PERSIST ON THE OCEAN THURSDAY. ANZ450>455-290900- /O.NEW.KPHI.SC.Y.0061.090729T2200Z-090730T2200Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 346 PM EDT TUE JUL 28 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM EDT THURSDAY. AN APPROACHING COLD FRONT WILL CAUSE SOUTH WINDS TO INCREASE TO 15 TO 20 KT WITH GUSTS UP TO 25 KT BY WEDNESDAY NIGHT. SEAS WILL BUILD TO 4 TO 6 FEET WEDNESDAY NIGHT. RESIDUAL WIND GUSTS AND ENHANCED SEAS WILL PERSIST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ431-290900- /O.NEW.KPHI.SC.Y.0061.090730T0000Z-090730T1000Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 346 PM EDT TUE JUL 28 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM WEDNESDAY TO 6 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM WEDNESDAY TO 6 AM EDT THURSDAY. AN APPROACHING COLD FRONT WILL CAUSE SOUTH WINDS TO INCREASE TO 15 TO 20 KT WITH SOME GUSTS UP TO 25 KT WEDNESDAY NIGHT. SEAS WILL BUILD TO 3 OR 4 FEET WEDNESDAY NIGHT...AND PERHAPS UP TO 5 FEET NEAR THE MOUTH OF THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
126 WHUS71 KPHI 290118 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 918 PM EDT TUE JUL 28 2009 ...GUSTY WINDS AND ENHANCED SEAS WILL COMMENCE LATE WEDNESDAY OR BY WEDNESDAY EVENING... .AN INCREASED PRESSURE DIFFERENCE WILL RESULT LATER WEDNESDAY AND WEDNESDAY NIGHT AD A COLD FRONT APPROACHES FROM THE WEST. ROUGH SEAS AND RESIDUAL WIND GUSTS WILL PERSIST ON THE OCEAN THURSDAY. ANZ450>455-291200- /O.CON.KPHI.SC.Y.0061.090729T2200Z-090730T2200Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 918 PM EDT TUE JUL 28 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM EDT THURSDAY. AFTER A WEAK HIGH PRESSURE MOVES AWAY FROM THE COAST EARLY WEDNESDAY... AN APPROACHING COLD FRONT WILL CAUSE SOUTH WINDS TO INCREASE TO 15 TO 20 KT WITH GUSTS UP TO 25 KT BY WEDNESDAY NIGHT. SEAS WILL BUILD TO 4 TO 6 FEET WEDNESDAY NIGHT. RESIDUAL WIND GUSTS AND ENHANCED SEAS WILL PERSIST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ431-291200- /O.CON.KPHI.SC.Y.0061.090730T0000Z-090730T1000Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 918 PM EDT TUE JUL 28 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM WEDNESDAY TO 6 AM EDT THURSDAY. AFTER A WEAK HIGH PRESSURE MOVES AWAY FROM THE COAST EARLY WEDNESDAY... AN APPROACHING COLD FRONT WILL CAUSE SOUTH WINDS TO INCREASE TO 15 TO 20 KT WITH SOME GUSTS UP TO 25 KT WEDNESDAY NIGHT. SEAS WILL BUILD TO 3 OR 4 FEET WEDNESDAY NIGHT...AND PERHAPS UP TO 5 FEET NEAR THE MOUTH OF THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
472 WHUS71 KPHI 290738 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 338 AM EDT WED JUL 29 2009 ANZ450>455-292030- /O.EXT.KPHI.SC.Y.0061.090729T2200Z-090730T1600Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 338 AM EDT WED JUL 29 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT THURSDAY. AN APPROACHING COLD FRONT WILL CAUSE SOUTH WINDS TO INCREASE TO 15 TO 20 KT WITH GUSTS UP TO 25 KT BY TONIGHT. SEAS WILL BUILD TO 4 TO 6 FEET. CONDITIONS ARE EXPECTED TO IMPROVE ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ431-292030- /O.CON.KPHI.SC.Y.0061.090730T0000Z-090730T1000Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 338 AM EDT WED JUL 29 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT THURSDAY. AN APPROACHING COLD FRONT WILL CAUSE SOUTH WINDS TO INCREASE TO 15 TO 20 KT WITH SOME GUSTS UP TO 25 KT TONIGHT...ESPECIALLY NEAR THE MOUTH OF THE BAY. SEAS WILL BUILD TO 2 TO 4 FEET...HIGHEST NEAR THE MOUTH OF THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
905 WHUS71 KPHI 291907 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 307 PM EDT WED JUL 29 2009 ANZ450>455-300900- /O.CON.KPHI.SC.Y.0061.090729T2200Z-090730T1600Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 307 PM EDT WED JUL 29 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT THURSDAY. AN APPROACHING COLD FRONT WILL CAUSE SOUTH WINDS TO INCREASE TO 15 TO 20 KT WITH GUSTS UP TO 25 KT BY TONIGHT. SEAS WILL BUILD TO 4 TO 6 FEET. CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ431-300900- /O.CON.KPHI.SC.Y.0061.090730T0000Z-090730T1000Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 307 PM EDT WED JUL 29 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM EDT THURSDAY. AN APPROACHING COLD FRONT WILL CAUSE SOUTH WINDS TO INCREASE TO 15 TO 20 KT WITH SOME GUSTS UP TO 25 KT TONIGHT...ESPECIALLY NEAR THE MOUTH OF THE BAY. SEAS WILL BUILD TO 2 TO 4 FEET...HIGHEST NEAR THE MOUTH OF THE BAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
060 WHUS71 KPHI 300634 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 234 AM EDT THU JUL 30 2009 ANZ431-300745- /O.CAN.KPHI.SC.Y.0061.000000T0000Z-090730T1000Z/ DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 234 AM EDT THU JUL 30 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ ANZ450>455-301600- /O.CON.KPHI.SC.Y.0061.000000T0000Z-090730T1600Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 234 AM EDT THU JUL 30 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. WINDS HAVE DROPPED BELOW 25 KT. HOWEVER, SEAS STILL REMAIN AROUND 5 FT. HOWEVER, BY AFTERNOON, SEAS SHOULD DECREASE TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RNS
731 WHUS71 KPHI 301434 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1034 AM EDT THU JUL 30 2009 ANZ450>455-301545- /O.CAN.KPHI.SC.Y.0061.000000T0000Z-090730T1600Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 1034 AM EDT THU JUL 30 2009 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS HAVE DROPPED BELOW 5 FEET. $$ TFG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 3:25 PM EDT, 21 minutes earlier.
Area forecast discussion, Jul 28, 3:25 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 325 PM EDT TUE JUL 28 2009 .SYNOPSIS... WEAK COLD FRONT WILL CONTINUE TO PUSH SOUTHWEST THROUGH THE REGION ON WEDNESDAY AND ULTIMATELY STALL OVER US ON THURSDAY AND FRIDAY. WEAK HIGH PRESSURE TRIES TO MOVE IN FOR THE WEEKEND WITH THE FRONT STAYING OFFSHORE. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AT 18Z SURFACE OBSERVATIONS WAS SHOWING A COLD FRONT STRETCHED ACROSS THE MID-WEST PROGRESSING TOWARDS THE EAST. KDIX RADAR WAS SHOWING SOME POP UP CONVECTION IN THE NORTHWESTERN ZONES. MOST OF THE REGION SHOULD STAY DRY THIS EVENING AND EARLY TOMORROW MORNING AS THE COLD FRONT IS STILL WELL TO THE WEST OF US. HAVE ADDED CHANCE POPS FOR AREAS ALREADY EXPERIENCING SHOWERY ACTIVITY BUT NOT EXPECTING THE SHOWERS TO COVER A LARGE AREA AT THIS TIME. DAYTIME HEATING SEEMS TO HAVE SLOWED AT THIS HOUR WITH THE PLENTY OF STRATO-Q ADVECTING INTO THE REGION. A BLEND OF THE MAV/MET WAS USED FOR OVERNIGHT LOWS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY/... SPC HAS PLACED THE ENTIRE CWA IN A SLIGHT RISK AREA FOR WEDNESDAY AFTERNOON. A SLOW MOVING COLD FRONT WILL PUSH THROUGH THE REGION WEDNESDAY NIGHT. MINOR HEIGHT FALLS ACCORDING TO THE NAM AND ECMWF WEDNESDAY NIGHT AND THURSDAY MORNING AS EMBEDDED SHORTWAVE TROUGH SWINGS THROUGH. SURFACE REFLECTION SHOWS A CLOSED 1005MB LOW MOVING UP THROUGH THE NORTHERN PART OF THE CWA DROPPING A COPIOUS AMOUNT OF RAIN WEDNESDAY NIGHT. QPF VALUES RANGE FROM 1 TO 1.5 INCHES WEDNESDAY THROUGH THURSDAY MORNING WITH THE SURFACE LOW PROGRESSION. FLASH FLOOD GUIDANCE VALUES STILL ARE ROBUST IN MOST AREAS WITH VALUES BETWEEN 2 AND 4 INCHES OVER A THREE HOUR PERIOD. AS FOR CONVECTION, AGAIN MUCH LIKE SUNDAY, THERE IS AMPLE FUEL TO FEED OFF OF. DEWPOINTS WILL REMAIN IN THE UPPER 60S TO LOW 70S ACROSS MUCH OF THE REGION ON THE NOSE OF A STOUT 35 TO 40 KT LOW LEVEL JET. BOTH THE NAM AND GFS SHOW A DECENT AMOUNT OF CAPE RANGING BETWEEN 1000 AND 1500 J/KG BUT THE CAPE APPEARS TO BE A LITTLE ON THE THIN SIDE. HOWEVER, ONE MAJOR CAVEAT WILL BE HOW MUCH SUNSHINE WE WILL SEE. PAST EVENTS WITH AN MID TO LATE MORNING CLOUD SHIELDS HAVE YIELDED FAST RECOVERY TIMES WITH THE DAYTIME TEMPERATURES AND EXPLOSIVE CONVECTION WHICH COULD BE THE CASE ON WEDNESDAY. MAIN THREAT STILL APPEARS TO BE SMALL HAIL,STRONG GUSTY WINDS WITH POSSIBLE FLASH FLOODING IN URBAN AND POOR DRAINAGE AREAS. THURSDAY SHOWS MUCH IN THE SAME AS WEDNESDAY MINUS THE WIDESPREAD AND STRONGER CONVECTION. TEMPERATURES WERE AGAIN A BLEND OF THE MAV/MET MOS. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... 5-WAVE MODEL GUIDANCE SHOWS A LONGWAVE TROUGH STILL ENTRENCHED OVER THE REGION WITH THE BERMUDA HIGH COMPLACENTLY SITTING OFFSHORE THROUGH THE EXTENDED PERIOD. AS RECENT PAST FORECASTS HAVE POINTED OUT WITH THE STALLED FRONTAL BOUNDARY OVER THE AREA CHANCE POPS WILL OCCUR JUST ABOUT EVERY DAY. THERE WAS NOT A DRASTIC CHANGE TO THE FORECAST DURING THE EXTENDED OTHER THAN MINOR TWEAKS IN DAYTIME HIGHS AND CLOUD COVER. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. VFR CONDITIONS EARLY THIS TUESDAY AFTERNOON ARE SLATED TO CONTINUE THROUGH THIS EVENING. ISOLATED CONVECTION MAY DOT THE REGION, ESPECIALLY OVER THE TERRAIN AREAS, BUT FORCING SEEMS WEAK THERE AND EVEN WEAKER ELSEWHERE. SATELLITE IMAGERY SHOWED THE BEST CUMULUS FORMING FROM BLUE MOUNTAIN NORTHWARD. OTHERWISE, AS THE DIURNAL CUMULUS FIELD AND ANY ISOLATED CONVECTION DISSIPATE TOWARD AND AROUND DARK, BENIGN CONDITIONS ARE EXPECTED TO ENSUE AS EVEN THE HIGHER CLOUDS DIMINISH...AT LEAST UNTIL ANY FOG FORMS LATER ON AT NIGHT. BUFKIT IS TRYING TO SHOW SOME HIGH LEVEL MOISTURE TOWARD MORNING, BUT WHETHER HIGH CLOUDS FORM IS OF LOWER CONFIDENCE. SO, IF RADIATIONAL CONDITIONS ARE PRETTY GOOD, THEN SOME PATCHY FOG COULD FORM ESPECIALLY AT THE RURAL TAF SITES. THEN, ATTENTION TURNS TO THE NEXT DISTURBANCE APPROACHING FROM THE WEST-SOUTHWEST DURING WEDNESDAY. MOS GUIDANCE IS NOTABLY HIGH ON PRECIPITATION PROBABILITIES ESPECIALLY IN THE AFTERNOON. FOR THE 30 HOUR TAF FOR KPHL, SHOWERS WILL BE CATEGORICALLY FORECAST AS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE NUMEROUS TO WIDESPREAD AFTER 16Z. AS MODERATE DYNAMIC CONDITIONS, BROAD ASCENT, AND GOOD INSTABILITY MAY LEAD TO AREAS OF SEVERE WEATHER, LATER FORECASTERS ARE URGED TO CONSIDER ADDING APPROPRIATE WIND GUSTS AND OTHER CONVECTIVE HIGHLIGHTS INTO THE TAFS. AVIATION INTERESTS SHOULD EXPECT DELAYS TO BUILD BY AFTERNOON, WITH PERHAPS LENGTHY DELAYS ACCRUING BY LATE AFTERNOON AND PERSISTING INTO THE EVENING. OUTLOOK...CONVECTION IS EXPECTED TO GRADUALLY DIMINISH DURING WEDNESDAY NIGHT, BUT IT SHOULD STILL BE ACTIVE IN THE EVENING. SCATTERED CONVECTIVE ACTIVITY IS AGAIN POSSIBLE THURSDAY AND FRIDAY MAINLY IN THE DIURNALLY-FAVORED AFTERNOONS AND EVENINGS...AS INSTABILITY AND LIFTING MECHANISMS REMAIN IN PLACE. EVEN SATURDAY AND SUNDAY COULD SEE A SHOWER OR THUNDERSTORM...BUT PERHAPS JUST FOR OUR FAR SOUTHERN TAF SITES...AS A REFLECTION OF A STATIONARY FRONT REMAINS ON THE 12Z GFS OVER THE SOUTHERN PORTION OF OUR AREA. && .MARINE... CONDITIONS WILL BE BELOW SMALL CRAFT ADVISORY CRITERIA TONIGHT AND MUCH OF WEDNESDAY...BUT THE INCREASING GRADIENT WILL CAUSE WINDS AND WAVES TO INCREASE BY WEDNESDAY NIGHT. SO, A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE OCEAN FOR LATE WEDNESDAY AND WEDNESDAY NIGHT, AND JUST FOR WEDNESDAY NIGHT FOR LOWER DELAWARE BAY THE UPPER BAY MAY BE FAR ENOUGH AWAY FROM THE BEST OF THE GRADIENT TO PRECLUDE ADVISORY CONDITIONS THERE. THE ADVISORY WILL EXTEND ON THE OCEAN FOR THURSDAY. WAVEWATCH WANTS TO BUILD SEAS TO 5 FEET AT BUOY 44009 BY WEDNESDAY NIGHT, AND KEEPS THEM ELEVATED THROUGH SATURDAY MORNING THIS MAY BE EXCESSIVE. OF COURSE, THE ADVISORY FOR THE OCEAN WILL ONLY BE EXTENDED THROUGH OUR FOURTH PERIOD. AFTER THAT, WAVES WILL BE CAPPED AT 4 FEET. WAVES MAY CREEP BACK TO 5 FEET FRIDAY BUT CONFIDENCE IS LOW. ON WEDNESDAY AND WEDNESDAY NIGHT, SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS TO POSSIBLY WIDESPREAD AS A FRONT APPROACHES FROM THE WEST. AS OUR AREA, INCLUDING THE MARINE ZONES, ER NEAR TERM...HEAVENER SHORT TERM...HEAVENER LONG TERM...HEAVENER AVIATION.../ MARINE.../
Hazardous weather outlook, Jul 28, 4:44 AM EDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 444 AM EDT TUE JUL 28 2009 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-291000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 444 AM EDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. STRONG WINDS, LARGE HAIL, VERY HEAVY DOWNPOURS RESULTING IN LOCALIZED FLOODING AND FREQUENT, DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY. ANZ430-431-450>455-291000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 444 AM EDT TUE JUL 28 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE STORM PREDICTION CENTER HAS PLACED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY. STRONG WINDS, LARGE HAIL, VERY HEAVY DOWNPOURS AND FREQUENT, DANGEROUS CLOUD TO SURFACE LIGHTNING ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 28, 3:30 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 PM EDT TUE JUL 28 2009 NJZ001-008-282015- MORRIS NJ-SUSSEX NJ- 330 PM EDT TUE JUL 28 2009 ...A STRONG THUNDERSTORM WILL AFFECT MORRIS AND SUSSEX COUNTIES... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF NEWTON...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR OGDENSBURG AND FRANKLIN AROUND 345 PM...GREEN POND AND LAKE TELEMARK AROUND 400 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. IOVINO
Special weather statement, Jul 28, 3:39 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 339 PM EDT TUE JUL 28 2009 NJZ009-PAZ069-282030- BUCKS PA-HUNTERDON NJ- 339 PM EDT TUE JUL 28 2009 ...A STRONG THUNDERSTORM WILL AFFECT BUCKS AND HUNTERDON COUNTIES... AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GARDENVILLE...MOVING NORTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR BYRAM AROUND 345 PM...LUMBERVILLE AND STOCKTON AROUND 400 PM...SERGEANTSVILLE AROUND 415 PM AND SAND BROOK AROUND 430 PM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS STORM. IOVINO/COLLOW
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:09 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex, Somerset | 51 min |
| Jul 27, 9:05 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Chester, Montgomery | 55 min |
| Jul 27, 9:46 PM EDT | Areal Flood Advisory | PHI | Berks, Chester | 3 hr |
| Jul 28, 12:04 AM EDT | Flash Flood Warning | PHI | Chester | 53 min |
| Jul 28, 7:18 AM EDT | Areal Flood Warning | PHI | Chester, Montgomery | 2 hr |
Nearby
Small Craft Advisories in New Jersey, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.